Alert archive / Illinois / Tornado Warnings in 1998
Tornado Warning 126, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 29, 1998, 7:26 PM CDT for Lawrence County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1998, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 29, 1998, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:34 PM CDT | Thunderstorm Wind | Countywide, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
547 WFUS1 KSPI 300027 RRA TORSPI ILC101-300130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 726 PM CDT MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 830 PM CDT * AT 720 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 20 MILES NORTHWEST OF LAWRENCEVILLE...MOVING SOUTHEAST AT 50 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... LAWRENCEVILLE SUMNER BRIDGEPORT IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. GEELHART/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:00 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON JUN 29 1998 18Z SFC CHART SHOWED A LOW PRSS AREA IN WRN IA WITH FRONT EXTENDING INTO WRN KS. STNRY FRONT ALSO EXTENDS FROM LOW IN IA ACRS NRN IA INTO SRN WI. BASED ON PRSS TRENDS IN ADAP...SFC LOW SHOULD PROGRESS SE INTO NRN MO AND THEN INTO WCNTRL IL. SAT TRENDS ALSO SHOW SEWRD MOVEMENT INTO SRN IA. AIR MASS OVER CNTRL IL IS RECOVERING NICELY. TEMPS HAVE CLIMBED INTO UPPER 80S WITH DEWPOINTS IN MID TO UPPER 70S ACRS CNTRL IL INTO MO. SPECIAL 18Z SOUNDING IS IN AND SHOWS WEAK CAP OF 3.5 DEGS...HOWEVER MODIFIED TO CRNT TEMPS OF 88 AND DEWPOINT OF 74... AIRMASS IS NO LONGER CAPPED AND CAP VALUES EXCEED 4000 J/KG. MODIFING 18Z HODOGRAPH WITH SPEED AND MOVEMENT OF STORMS IN IA...HELICITY IS OVER 100 WITH SUFFICIENT SHR. ETA MDL FROM THIS MORN APPEARS TOO FAST WITH MOVEMENT OF SFC BNDRIES...SO WILL SLOW IT DOWN A BIT. ALL-IN-ALL SEVERE WEATHER CONTS TO LOOK LIKELY WITH STRONG STORMS PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. PW VALUES OVER 1.4 INCHES AND SATURATED GROUND ALSO POINTS TO POSSIBLE FLASH FLOODING AND LOCALLY HEAVY RAINS...JUSTIFING CONTUANCE OF FFA. ANOTHER ROUND LIKE LAST NIGHT IS POSSIBLE ACROSS PORTIONS OF THE CWA SO WOULD RECOMMEND WORDING THAT REFLECTED SUCH. MDLS INDICATE FRONT MAKES IT THROUGH CWA BY MORNING...SO RELIEF AND DRY WEATHER SHOULD RESULT TOMORROW WITH WINDS OUT OF NW. RAIN WILL COOL TEMPS TONIGHT. NW FLOW AND LOWER DEWPOINTS WILL PROVIDE WELCOMED RELIEF TOMORROW. GUIDANCE LOOKS REASONABLE...ESPECIALLY FAN. FIRST PERIOD INPUT TO ARRIVE SHORTLY. PIA 68/82 61 SPI 68/84 61 DEC 68/84 61 CMI 68/83 62 LWV 70/86 63 AUTEN
In the hours before
Special weather statement, Jun 29, 7:04 PM CDT, 22 minutes before
ILZ027>031-036>038-040>057-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT MON JUN 29 1998 ...TORNADO WATCH NUMBER 701 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL ILLINOIS... THE TORNADO WATCH IN EFFECT UNTIL 9 PM CDT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...PEORIA AND WOODFORD. IT REMAINS IN EFFECT FOR THE REST OF CENTRAL ILLINOIS SOUTH AND EAST OF THIS AREA UNTIL 9 PM CDT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL ILLINOIS OVER THE NEXT SEVERAL HOURS. BYRD
Special weather statement, Jun 29, 7:04 PM CDT, 22 minutes before
ILZ027>031-036>038-040>057-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT MON JUN 29 1998 ...TORNADO WATCH NUMBER 701 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL ILLINOIS... THE TORNADO WATCH IN EFFECT UNTIL 9 PM CDT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...PEORIA AND WOODFORD. IT REMAINS IN EFFECT FOR THE REST OF CENTRAL ILLINOIS SOUTH AND EAST OF THIS AREA UNTIL 9 PM CDT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL ILLINOIS OVER THE NEXT SEVERAL HOURS. BYRD
Nearby
Tornado Warnings in Illinois, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.